Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 163, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 13, 2021, 12:46 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 12:46 PM CDT (17:46 UTC)
- Expired
- Jun 13, 2021, 12:57 PM CDT
- In force
- 11 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 30 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:22 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3480 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
436 WUUS54 KMEG 131746 SVRMEG MSC057-095-131815- /O.NEW.KMEG.SV.W.0163.210613T1746Z-210613T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 1246 PM CDT Sun Jun 13 2021 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... Eastern Itawamba County in northeastern Mississippi... Northeastern Monroe County in northeastern Mississippi... * Until 115 PM CDT. * At 1246 PM CDT, a severe thunderstorm was located near Fairview, or 8 miles southwest of Red Bay, moving south at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Smithville, Tremont, New Salem, Clay, Eastman, Turon, Tilden, Bounds Crossroads, Parham and Cadamy. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3398 8822 3400 8843 3443 8829 3441 8816 TIME...MOT...LOC 1746Z 009DEG 38KT 3434 8820 HAIL...1.00IN WIND...<50MPH $$ SWB
1 follow-up statement
452
WWUS54 KMEG 131757
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1257 PM CDT Sun Jun 13 2021
MSC057-095-131803-
/O.CAN.KMEG.SV.W.0163.000000T0000Z-210613T1815Z/
Itawamba MS-Monroe MS-
1257 PM CDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ITAWAMBA AND
NORTHEASTERN MONROE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Mississippi.
LAT...LON 3398 8822 3400 8843 3443 8829 3441 8816
TIME...MOT...LOC 1752Z 009DEG 38KT 3426 8821
$$
SWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:21 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 13, 12:21 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1221 PM CDT Sun Jun 13 2021 .UPDATE... Updated 18z Aviation Discussion. && .PREV DISCUSSION... /issued 956 AM CDT Sun Jun 13 2021/ DISCUSSION... Skies are mostly sunny across the Mid-South this morning with temperatures in the mid to upper 80s. A very warm and humid day is in store across the region as temperatures reach the lower 90s during the afternoon. A few thunderstorms are expected to develop this afternoon mainly over eastern sections of the Mid-South. Will update forecast to remove morning wording. ARS PREV DISCUSSION... /issued 605 AM CDT Sun Jun 13 2021/ DISCUSSION... /issued 508 AM CDT Sun Jun 13 2021/ Not out of the woods yet with respect to thunderstorm chances today, given considerable CAPE. However, light northerly flow from the surface up will limit shear and resultant storm formation and organization potential. Most favored areas for storms: south of I-40, where dewpoints will be higher, and near the TN River, where bulk shear and weaker capping at 700mb is expected. Otherwise, expect heat indices to average around 5 degrees cooler than yesterday, across the Midsouth. Storm chances will trend toward zero by evening and continue through Monday under shortwave ridging aloft, and sub-70 degree dewpoints in most places. Weak northwest flow aloft will prevail Tuesday, as seasonal temperatures are accompanied by dewpoints in the 60s. Our moderate weather will be in contrast with the western U.S., where a 600dm 500mb height ridge - impressive for early summer - will amplify over the 4-corners region. The western U.S. upper ridge will flatten and expand eastward Thursday into Friday, as a longwave trof over the eastern U.S. lifts offshore. Late week temps over the Midsouth will warm a little more than previously forecast, but average only a couple degrees above normal. In addition, it appears dewpoints will remain in the 60s, which will help moderate heat indices. This relatively dry air (for June) will also limit late week rain chances, in the absence of any significant surface front or upper shortwave passages. Weak northwest flow aloft will continue through next weekend. The operational GFS appears a bit too quick to drop a cold front through the Midsouth Friday night. The more likely scenario is a weaker frontal passage, delayed until Saturday, with less storm coverage. In summary, relatively benign mid-June weather forecast for the next seven days. PWB && .AVIATION... /18z TAFs/ Patchy showers will continue to produce over the Mid-South. COnfidence is low on location but TUP has the greatest chance for severe storms this evening. Otherwise winds will mainly be N/NE at 5-8 kts. SWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 13, 7:32 AM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 732 AM CDT Sun Jun 13 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-141445- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 732 AM CDT Sun Jun 13 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Isolated thunderstorms are expected mainly near the Tennessee River this morning, and south of Interstate 40 this afternoon and early evening. A few storms today could produce strong winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Jun 13, 12:02 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Memphis TN
1202 PM CDT Sun Jun 13 2021
MSZ006-017-131730-
Itawamba MS-Tishomingo MS-
1202 PM CDT Sun Jun 13 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 PM CDT
FOR...
Northeastern Itawamba County in northeastern Mississippi...
Southeastern Tishomingo County in northeastern Mississippi...
At 1202 PM CDT...a strong thunderstorm producing winds at least 40
mph was located near Tishomingo State Park, moving southwest at 20
mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Itawamba and southeastern Tishomingo Counties
should monitor this storm closely.
LAT...LON 3430 8817 3437 8843 3447 8837 3447 8833
3452 8833 3474 8819 3471 8812
TIME...MOT...LOC 1702Z 032DEG 19KT 3463 8812
SWBSpecial weather statement, Jun 13, 12:26 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
1226 PM CDT Sun Jun 13 2021
MSZ023-024-131800-
Monroe MS-Chickasaw MS-
1226 PM CDT Sun Jun 13 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Northwestern Monroe County in northeastern Mississippi...
Northeastern Chickasaw County in northeastern Mississippi...
At 1226 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Okolona. This storm was nearly stationary.
Very heavy rain is also possible with this thunderstorm.
People in northwestern Monroe and northeastern Chickasaw Counties
should monitor this storm closely.
LAT...LON 3405 8880 3409 8867 3409 8863 3395 8849
3386 8875
TIME...MOT...LOC 1726Z 334DEG 3KT 3404 8870
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:02 PM CDT | Special Weather Statement | MEG | Tishomingo | 28 min |
| Jun 13, 12:26 PM CDT | Special Weather Statement | MEG | Monroe | 34 min |
| Jun 13, 1:14 PM CDT | Special Weather Statement | MEG | Itawamba | 31 min |
| Jun 13, 1:24 PM CDT | Special Weather Statement | MEG | Monroe | 36 min |
| Jun 13, 2:04 PM CDT | Special Weather Statement | MEG | Monroe | 26 min |
| Jun 13, 2:18 PM CDT | Special Weather Statement | MEG | Monroe | 27 min |
| Jun 13, 2:29 PM CDT | Special Weather Statement | MEG | DeSoto, Tate | 31 min |
| Jun 13, 2:32 PM CDT | Special Weather Statement | MEG | Monroe | 28 min |
| Jun 13, 2:44 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Tate | 31 min |
| Jun 13, 2:56 PM CDT | Special Weather Statement | MEG | Chickasaw | 34 min |
| Jun 13, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 28 min |
| Jun 13, 3:13 PM CDT | Special Weather Statement | MEG | Panola | 47 min |
| Jun 13, 3:17 PM CDT | Special Weather Statement | MEG | Lee | 28 min |
| Jun 13, 3:27 PM CDT | Special Weather Statement | MEG | Chickasaw | 18 min |
| Jun 13, 3:50 PM CDT | Special Weather Statement | MEG | Union | 25 min |
| Jun 13, 4:16 PM CDT | Special Weather Statement | MEG | Calhoun | 29 min |
| Jun 13, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Union | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.